MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient age and date of birth - not available from the facility.A4) patient weight - not available from the facility.A5) patient ethnicity - not available from the facility.A6) patient race - not available from the facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from the facility.D4) device serial number - not available from the facility.H3) the device was discarded, thus no device evaluation could be completed.H6) perforation of vessels is a known risk of complication with use of the elca device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat in stent restenosis in the left anterior descending (lad) artery.A spectranetics elca coronary laser atherectomy catheter and a non-philips rotablator were used to treat the patient.After multiple runs, a perforation was noted in the lad.Rescue efforts began immediately, including a covered stent to seal the perforation, and the procedure was completed.The patient survived the procedure.This report captures the elca in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
B5) additional information provided by the philips rep stated the elca was lasing in contrast when the perforation occurred.H6) the elca was used in an off-label manner (lasing in contrast).The ifu states, "flush all residual contrast media from the lasing site and vascular structures adjacent to the lasing site, prior to activating the laser system." all other codes in the initial mdr remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat in stent restenosis in the left anterior descending (lad) artery.A spectranetics elca coronary laser atherectomy catheter and a non-philips rotablator were used to treat the patient.After multiple runs while lasing in contrast (off-label use), a perforation was noted in the lad.Rescue efforts began immediately, including a covered stent to seal the perforation, and the procedure was completed.The patient survived the procedure.This report captures the elca in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Event or Problem Description
This adverse event is no longer reportable because the perforation was not due to the elca device; rather it was a wire from a different manufacturer.
 
Additional Manufacturer Narrative
B5/h1/h6) based on new information received, this has been determined as no longer reportable.The perforation was not due to the elca device; rather it was a wire from a different manufacturer.Although the philips rep used the device off-label, this did not cause or contribute to the perforation.Therefore, the following codes were updated: medical device problem code a2304- "off-label use" is no longer applicable.Investigation findings code updated from c23- "usage problem identified" to c20- "no findings available".Revert back to initial mdr code.Investigation conclusion code updated from d1103- "cause traced to intentional off-label, unapproved, or contraindicated use" to d20- "cause traced to another device".Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21576971
Report Number3007284006-2025-00043
Device Sequence Number8225945
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)261206(10)0303356877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303356877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/09/2025
05/16/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/15/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (SIZE, MANUFACTURER UNK).; GUIDE WIRE (SIZE, MANUFACTURER UNK).; INTRODUCER SHEATH (SIZE, MANUFACTURER UNK).; PHILIPS LASER SYSTEM.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale